Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
132 Doctors are Online

Blood pressure reading 95/60 and pulse 74. Have high cholesterol. Worried?

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 2007
Answered : 301 Questions
My blood pressure reading in the evening is 95/60 pulse is 74. I feel okay but this worries me. I have high cholesterol of 240 reading. I am worried my doctor thinks I may have had a tia during the few seconds I just saw double for a second was able to call out talk and move. I am very worried and cannot sleep.
Posted Tue, 17 Sep 2013 in Cholesterol
Answered by Dr. David Okia 54 minutes later
Brief Answer:
Blood pressure and pulse is fine,statins

Detailed Answer:

Thanks for your question.

Based on my experience the blood pressure is fine but you need to urgently start medication(statins) to reduce cholesterol levels. Most of my patients who are on statins have rarely reported any signs of TIA. Do not worry once you start on medication (statins) cholesterol level will decrease and you will be okey.

Ask you doctor to urgently start you on cholesterol lowering medication, do not worry much because worrying leads to stress that will cause other complication.

Hope I answered your question, will be happy to help you if you have queries.

Above answer was peer-reviewed by
Follow-up: Blood pressure reading 95/60 and pulse 74. Have high cholesterol. Worried? 2 hours later
I want a second opinion about TIA. During the episode , I had a feeling of a band tighten around my head , then kind of distorted vision with a bit of vibration. I did not t feel weak, I could speak clearly, describing to my family member, what my experience was right after it, my arms worked my legs worked, my face did not sag. I ran infact while in the mist of this.
But since my doctor said TIA, I have read that most in a month to a year after a TIA occurrence will get a regular stroke. I was started on low does aspirin but will that ward off a stroke?
I just asked for cholesterol medication and he is calling it in to the pharmacy he My doctor has not explained it well.

Every little head twitch or tightness in my face makes me scared. I feel as though I just got the death sentence.
I do have a history of migraines.

I pray that you can answer me.

sorry one more thing so the blood preassure of 95/60 is okay?
Answered by Dr. David Okia 7 hours later
Brief Answer:
Yes you had TIA

Detailed Answer:

based on my experience, you seem to have had TIA. In most of my patients the symptoms you have mentioned do happen but consciousness is not impaired that is why you could speak clearly. The episode usually lasts few seconds to minutes .

It's true most of my patients if not started on prophylactic dose of aspirin or heparin usually have stroke after TIA. Aspirin is anti platelets, it prevents aggregation of platelets which could block blood vessel; hence preventing occurrence of stroke.

Not every little head twitch is TIA. Most of my patients on low dose of aspirin and cholesterol lowering drugs usually do well .

Blood pressure of 95/60 is low normal blood pressure, it,s not hypotension.

Hope I answered your question. I will be happy to help you if you have other queries.

Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Medical Topics

The user accepted the expert's answer

Ask a Cardiologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor